Format

Send to

Choose Destination
Turk J Pediatr. 2010 Jul-Aug;52(4):430-4.

Priapism associated with methylphenidate: a case report.

Author information

1
Department of Child and Adolescent Psychiatry, Kocaeli University Faculty of Medicine, Kocaeli, Turkey.

Abstract

Priapism is a persistent unwanted erection that is not associated with sexual desire or sexual stimulation. Immediate diagnosis and treatment are essential for priapism; otherwise, it causes ischemia of cavernous tissues, which will result in erectile dysfunction. In this paper, we report a 14-year-old male patient who presented with priapism after administration of immediate-release methylphenidate. When the usage of immediate-release methylphenidate was terminated, priapism spontaneously disappeared. To our knowledge, this is the first report in the literature of priapism associated with immediate-release methylphenidate use. This issue is significant because in the case of immediate-release methylphenidate prescription to adolescent male patients, the probability of the development of priapism should not be ignored.

PMID:
21043394
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center